Thunderstorm Wind, Elkhart
- When
- June 25, 3:05 PM EST
- Where
- Elkhart County, Bristol
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.717, -85.817
A tree was reported down in the area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 11:48 AM EST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1148 AM EST SAT JUN 25 2005 .UPDATE... HAVE RAISED TEMPS A DEGREE OR TWO MOST AREAS AND HAVE ADDED WORDING ABOUT HEAT INDICES NEAR 100 DEGREES. HOT AND HUMID AIR WILL CONTINUE OVER THE AREA. TEMPERATURES WERE TOPPING 90 DEGREES AT A NUMBER OF LOCATION BY 16Z. HEAT INDICES SHOULD REACH CLOSE TO 100 DEGREES THIS AFTERNOON WITH DEW POINTS 67 TO 72. SFC THETA E CLOSE TO 350K AT 15Z...AND LAPS ALREADY OVER 3000 J/KG IN SOME LOCATIONS AT 15Z...SO EXPECT SCATTERED STORMS TO DEVELOP THIS AFTERNOON AS OUTFLOW FROM EARLIER STORMS HAS MOVED INTO THE AREA AND BOUNDARY TO THE NORTHWEST ALONG WITH LAKE BREEZE FRONT WILL PROVIDE ADDITIONAL TRIGGERS FOR STORMS. COL AREA ALOFT...SO STORM MOTION SHOULD BE RELATIVELY SLOW. && .PREV DISCUSSION... SHORT TERM...TODAY AND TONIGHT... THE AXIS OF THE EXPANSIVE RIDGE COVERING MUCH OF THE CENTRAL AND EASTERN UNITED STATES WILL EASE SLOWLY SOUTHEAST OVER THE NEXT 24 HOURS AS NORTHERN STREAM MID LEVEL SHORTWAVE ENERGY CONTINUES TO RACE EAST THROUGH SOUTHEAST CANADA. SATELLITE IMAGERY EARLY THIS MORNING PAINTS A VERY COMPLEX PICTURE FOR THE CWA TODAY WITH 3 DISTINCT FEATURES AT PLAY. EARLIER CONVECTIVE COMPLEX OVER SOUTHERN WISCONSIN HAS WEAKENED AND RE-FOCUSED FARTHER WEST OVER IOWA AT THE NOSE OF THE NOCTURNAL LOW LEVEL JET. A DISTINCT OUTFLOW BOUNDARY SEEN ON SURFACE OBS AND SATELLITE IMAGERY EJECTED OUT OF THE EARLIER SOUTHERN WISCONSIN CONVECTION AND IS PROGRESSING STEADILY SOUTHEAST AS A CONVECTIVE AUGMENTATION OF THE NOW DIFFUSE SYNOPTIC SCALE COLD FRONT. ADDITIONAL NEW STORMS OVER SOUTHWEST WISCONSIN HAVE EJECTED A NEW OUTFLOW BOUNDARY WHICH WILL RE-ENFORCE THE FIRST. IN ADDITION...THE COOL WATERS OF LAKE MICHIGAN WILL ACT TO MAINTAIN THE CONVECTIVELY GENERATED COLD POOL TODAY AND SHOULD FORCE THE SURFACE FLOW TO BECOME NEARLY DUE NORTH OVER THE FAR NW ZONES. SECOND FEATURE OF INTEREST IS A STUBBORN REMNANT MCV WHICH HAS BEEN TRAPPED UNDER THE UPPER LEVEL RIDGE FOR THE PAST TWO DAYS. THIS FEATURE MOVED SW ACROSS THE CWA YESTERDAY AND IS NOW OVER SOUTH CENTRAL ILLINOIS. MESOSCALE MODEL DATA SUGGEST WHAT IS LEFT OF THIS FEATURE MAY ROTATE BACK NE AS THE AXIS OF THE UPPER LEVEL RIDGE SLIPS SE. THIRD FEATURE IS AN EASTERLY UPPER LEVEL JET MAX AND MOISTURE PLUME SEEN BEST ON WATER VAPOR IMAGERY. 00Z SOUNDING DATA FROM WALLOPS ISLAND AND DCA SHOW 55KTS AT 250MB WITH THIS FEATURE...STRONGER THAN 00Z NAM MODEL DATA WOULD SUGGEST. IF THIS JETLET CAN MAINTAIN ITSELF INTO THIS AFTERNOON LEFT EXIT REGION APPEARS TO BE PROPAGATING TOWARDS THE NORTHERN PORTION OF THE CWA...JUXTAPOSED OVER THE AFOREMENTIONED OUTFLOW BOUNDARY. PUTTING ALL THIS TOGETHER...THESE FEATURES SHOULD PROVIDE ENOUGH FOCUS TO ACT UPON THE MODERATE TO HIGH INSTABILITY FORECAST TO DEVELOP OVER THE CWA THIS AFTERNOON. NAM BUFKIT PROFILES GENERATE 2000-2500J/KG MLCAPE WITH POTENTIAL FOR LOCALLY GREATER INSTABILITY IF MOISTURE BEGINS TO POOL ALONG THE OUTFLOW BOUNDARY. WILL CONTINUE WITH CHANCE POPS...HIGHEST OVER THE NORTH AND LOWEST OVER THE SW CORNER OF THE CWA. THESE SAME POPS WILL CONTINUE INTO THIS EVENING BEFORE LESSENING RAIN CHANCES OVERNIGHT WITH LOSS OF DAYTIME HEATING AND A SLOW FADING OF INSTABILITY. NAM SHOWING LOW LEVEL JET SETTING UP WELL WEST OF THE CWA ONCE AGAIN TONIGHT...TOO FAR REMOVED TO AID IN NOCTURNAL CONVECTIVE DEVELOPMENT. ANY STORMS THAT DO DEVELOP WILL HAVE POTENTIAL FOR LOCALLY HEAVY RAIN WITH VERY SMALL CORFIDI MBE MOVEMENT. SOME POTENTIAL FOR A FEW STORMS TO PRODUCE MARGINAL SEVERE HAIL AND STRONG DOWNBURSTS GIVEN STRONG INSTABILITY SOURCE TO SUPPORT VIGOROUS UPDRAFTS. LONG TERM...SUNDAY THROUGH MONDAY... SEE NO REASON TO MAKE MANY CHANGES TO CURRENT LONG TERM GRIDS. UPPER RIDGE HOLDS IN PLACE FIRST HALF OF UPCOMING WEAK BUT TROPICAL MOISTURE MOVES NORTH AND MAY INTERACT WITH RESIDUAL BOUNDARIES AND INSTABILITY. RAISED TEMPS A BIT ON SUNDAY GIVEN WARM 850 TEMPS AND LATEST GUIDANCE. TEMPERATURES DURING FIRST HALF OF UPCOMING WEEK HAVE POTENTIAL TO BE IN THE 90S BUT WITH MOISTURE INCREASING OVER THE AREA AND 850 TEMPS NOT AS WARM...CONTINUED WITH UPPER 80S. STRONG FRONT POSSIBLE BY THURSDAY WITH COOL DOWN FRIDAY. LATEST GFS A BIT QUICKER WITH FRONT BUT STAYED WITH PERSISTENCE AND 12Z ECMWF WHICH WOULD GIVE US A WARM SOUTHWEST WIND AND WARMER TEMPS THURSDAY BEFORE FROPA. && .AVIATION... 18Z-18Z...HAVE ATTEMPTED TO TIME ARRIVAL AND DEPARTURE OF STORMS MORE CLOSELY GIVEN LOCATION OF BOUNDARIES AND DAYTIME HEATING. SOME HAZE AND FOG AGAIN TONIGHT WITH MVFR VSBYS POSSIBLE. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && AVIATION/SHORT TERM...HITCHCOCK/SKIP LONG TERM...LASHLEY/PBM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EST SAT JUN 25 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260956- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 457 AM EST SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS AND HAIL. IT WILL BE HOT AND HUMID AGAIN TODAY WITH HEAT INDEX VALUES IN THE UPPER 90S BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY...TUESDAY AND THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND TUESDAY. THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. LMZ043-046-061-260956- 457 AM EST SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY...TUESDAY AND THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND TUESDAY. THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.
The Northern Indiana radar (KIWX), 41 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was reported down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456758.